Alert archive / Utah / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Salt Lake City, UT

May 3, 2014Washington County, Utah

NWS Salt Lake City, UT issued this red flag warning at May 3, 2014, 2:14 PM MDT for Washington County, Utah. It took effect at May 4, 2014, 11:00 AM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2014, 2:14 PM MDT (20:14 UTC)
In effect from
May 4, 2014, 11:00 AM MDT
Expired
May 5, 2014, 10:00 PM MDT
In force
35 hr
Issued by
NWS Salt Lake City, UT

County Washington County, UT

The radar

The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4415 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS85 KSLC 032014
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
214 PM MDT SAT MAY 3 2014

UTZ497-041100-
/O.UPG.KSLC.FW.A.0001.140504T1700Z-140506T0400Z/
/O.NEW.KSLC.FW.W.0001.140504T1700Z-140506T0400Z/
MOJAVE DESERT-
214 PM MDT SAT MAY 3 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 10 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM SUNDAY TO 10 PM MDT MONDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
  ARE EXPECTED TO DEVELOP MIDDAY SUNDAY AND CONTINUE THROUGH THE
  EVENING. WINDS SHOULD DECREASE BELOW CRITICAL VALUES SUNDAY
  NIGHT AND MONDAY MORNING BEFORE INCREASING AGAIN MONDAY
  AFTERNOON AND EVENING. WINDS WILL DIMINISH AGAIN MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT SUNDAY AND MONDAY
  AFTERNOON AND EVENING. NIGHTTIME RELATIVE HUMIDITY RECOVERY WILL
  BE POOR...ONLY 15 TO 30 PERCENT AT BEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER 
  CONDITIONS WHERE FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
445 
WWUS85 KSLC 041044
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 AM MDT SUN MAY 4 2014

UTZ497-042230-
/O.CON.KSLC.FW.W.0001.140504T1700Z-140506T0400Z/
MOJAVE DESERT-
444 AM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED TO DEVELOP MIDDAY TODAY AND CONTINUE THROUGH THE
  EVENING. WINDS SHOULD DECREASE BELOW CRITICAL VALUES TONIGHT AND
  MONDAY MORNING BEFORE INCREASING AGAIN MONDAY AFTERNOON AND
  EVENING. WINDS WILL DIMINISH AGAIN MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT TODAY AND MONDAY
  AFTERNOON AND EVENING. NIGHTTIME RELATIVE HUMIDITY RECOVERY WILL
  BE POOR...ONLY 15 TO 30 PERCENT AT BEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER 
  CONDITIONS WHERE FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
739 
WWUS85 KSLC 042028
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT SUN MAY 4 2014

UTZ497-051100-
/O.CON.KSLC.FW.W.0001.000000T0000Z-140506T0400Z/
MOJAVE DESERT-
228 PM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED TO CONTINUE THROUGH THE EVENING. WINDS SHOULD DECREASE
  BELOW CRITICAL VALUES TONIGHT AND MONDAY MORNING BEFORE
  INCREASING AGAIN MONDAY AFTERNOON AND EVENING. WINDS WILL
  DIMINISH AGAIN MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT TODAY AND MONDAY 
  AFTERNOON AND EVENING. NIGHTTIME RELATIVE HUMIDITY RECOVERY 
  WILL BE POOR...ONLY 15 TO 30 PERCENT AT BEST. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER 
  CONDITIONS WHERE FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
802 
WWUS85 KSLC 051046
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
446 AM MDT MON MAY 5 2014

UTZ497-052200-
/O.CON.KSLC.FW.W.0001.000000T0000Z-140506T0400Z/
MOJAVE DESERT-
446 AM MDT MON MAY 5 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED TO CONTINUE THROUGH THE EVENING. WINDS SHOULD DECREASE
  BELOW CRITICAL VALUES TONIGHT.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT TODAY. NIGHTTIME
  RELATIVE HUMIDITY RECOVERY WILL BE POOR...ONLY 15 TO 30 PERCENT
  AT BEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER 
  CONDITIONS WHERE FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
731 
WWUS85 KSLC 052054
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT MON MAY 5 2014

UTZ497-060400-
/O.CON.KSLC.FW.W.0001.000000T0000Z-140506T0400Z/
MOJAVE DESERT-
254 PM MDT MON MAY 5 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
  WILL CONTINUE THROUGH THE EVENING. WINDS SHOULD DECREASE BELOW
  CRITICAL VALUES TONIGHT.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT THROUGH LATE AFTERNOON.
  NIGHTTIME RELATIVE HUMIDITY RECOVERY WILL BE POOR...ONLY 15 TO
  30 PERCENT AT BEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITY IS CREATING HAZARDOUS FIRE WEATHER CONDITIONS WHERE
  FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
796 
WWUS85 KSLC 060400
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT MON MAY 5 2014

UTZ497-060500-
/O.CAN.KSLC.FW.W.0001.000000T0000Z-140506T0400Z/
MOJAVE DESERT-
1000 PM MDT MON MAY 5 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR THE MOJAVE DESERT REGION OF EXTREME SOUTHWEST
UTAH.

THE STRONG SOUTHWEST WINDS FROM THIS AFTERNOON HAVE BEEN ON A
STEADY DECLINE THIS EVENING. WINDS WILL REMAIN BREEZY
OVERNIGHT...THOUGH GENERALLY BELOW RED FLAG CRITERIA. HUMIDITY
RECOVERIES WILL BE POOR ACROSS MUCH OF SOUTHERN UTAH OVERNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 3, 10:33 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 3, 10:33 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1033 AM MDT SAT MAY 3 2014

.SYNOPSIS...A VERY WARM SOUTHWEST FLOW WILL DEVELOP TODAY...AND
STRENGTHEN SUNDAY THROUGH MONDAY. A SLOW MOVING PACIFIC STORM
SYSTEM WILL CROSS THE AREA LATE MONDAY THROUGH WEDNESDAY.

&&

.DISCUSSION...UPPER LEVEL RIDGE AXIS SHIFTING EAST PER MORNING
SATELLITE IMAGERY...THIS ALLOWING A STRENGTHENING SOUTHWESTERLY
FLOW ALOFT TO SPREAD ACROSS THE AREA. MID LEVEL MOISTURE
ASSOCIATED WITH THIS FLOW HAS TRENDED UP AND WILL CONTINUE TO DO
SO TODAY...WITH INCREASED HIGH/MID CLOUDS EXPECTED ACROSS THE
NORTHERN THIRD OF UTAH. UPDATED TO INCREASE CLOUD COVER SLIGHTLY
FOR THOSE PORTIONS AS THE ONLY CHANGE TO GOING FORECAST.

H7 TEMPS HAVE CLIMBED +3 C OVER THE LAST 24 HOURS...AS 12Z KSLC
RAOB INDICATED +8 C WITH MORNING LAUNCH. FORECAST INCREASES TO +10
C ACROSS MUCH OF THE AREA DURING PEAK HEATING TODAY BRINGING THE
WARMEST TEMPS THUS FAR THIS SPRING.

SLIGHT INSTABILITY /GENERALLY ABOVE H5/ INDICATED IN BOTH BUFR
SOUNDINGS AND SPC SREF SUGGEST SOME BUILDUPS FROM EASTERN NEVADA
ACROSS NORTHERN UTAH THIS AFTERNOON AND EVE. WITH FULLY MIXED AND
VERY DRY CONDITIONS BELOW H5 NOT EXPECTING MUCH MORE THAN SOME
GUSTY WINDS AND VIRGA AS A WORST CASE...THUS OPTED TO NOT INCREASE
POPS.

SHORT TERM CONCERNS FOCUS ON INCREASED SOUTHERLY SURFACE WINDS AND
BONE DRY HUMIDITY ACROSS THE SOUTH AS THE BROAD PACIFIC TROUGH
CURRENTLY OFF THE PACNW BEGINS TO ENCROACH ON THE AREA. SAID
TROUGH LOOKS QUITE WET MOST ALL AREAS LATER TUESDAY THROUGH
WEDNESDAY...WITH SOME HIGH MOUNTAIN SNOW...AS IT CARVES INTO AND
THROUGH THE EASTERN GREAT BASIN STATES.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL AT KSLC TERMINAL
THROUGH THE VALID TAF PERIOD. SOUTHEAST DRAINAGE WINDS WILL YIELD TO
NORTHWEST LAKE BREEZE BETWEEN 18Z-20Z.

&&

.FIRE WEATHER...FIRE WEATHER WATCH IN AFFECT FOR DIXIE SUNDAY AND
MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RH.

SOUTHWEST FLOW WILL STRENGTHEN AND BECOME GUSTY ACROSS WEST
CENTRAL UTAH THIS AFTERNOON...EXPANDING TO ALL OF SOUTHERN UTAH
SUNDAY AND MONDAY WHERE RH VALUES REMAIN VERY LOW...IN THE SINGLE
DIGITS WITH VERY POOR NOCTURNAL RECOVERY. VERY HOT CONDITIONS WILL
CONTINUE FOR SEVERAL MORE DAYS.

A DIFFERENT STORY FOR NORTHERN UTAH...WHERE A SHALLOW COOL FRONT
WILL SETTLE THROUGH TOMORROW. THIS WILL LEAD TO A RISE IN RH VALUES
AND A COOLING TREND.

A TROUGH WILL EASE INTO THE REGION TUESDAY AND WEDNESDAY BRINGING
COOLER AND MOIST CONDITIONS...WITH A GOOD SHOT AT SEEING A WETTING
RAIN/HIGH ELEVATION SNOW FOR MUCH OF THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
     FOR UTZ497.

WY...NONE.
&&

MERRILL/ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 3, 6:24 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
624 AM MDT SAT MAY 3 2014

UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
624 AM MDT SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A DRY AND VERY MILD SOUTHWESTERLY FLOW WILL DEVELOP ACROSS THE
OUTLOOK AREA TODAY PUSHING TEMPERATURES WELL ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WINDS WILL STRENGTHEN AND BECOME GUSTY SUNDAY AND MONDAY
ACROSS CENTRAL AND SOUTHERN UTAH. THIS COMBINED WITH VERY WARM
TEMPERATURES AND DRY AIR WILL RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

A PACIFIC STORM SYSTEM WILL SLOWLY CROSS THE REGION LATE MONDAY
THROUGH AT LEAST WEDNESDAY. THIS WILL BRING MUCH COOLER
TEMPERATURES ALONG WITH SHOWERS AND ISOLATED THUNDERSTORMS TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Red Flag Warnings in Utah, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.